Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 11, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 17, 2018, 3:30 PM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 18, 2018, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2018, 3:30 PM MDT (21:30 UTC)
- In effect from
- Mar 18, 2018, 12:00 PM MDT
- Expired
- Mar 18, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393 WWUS74 KEPZ 172130 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 330 PM MDT Sat Mar 17 2018 ...Winds and blowing dust return to the area on Sunday... .A strong upper trough moving in from the Pacific Northwest will sweep across northern New Mexico Sunday afternoon. Winds will increase Sunday morning and continue through the afternoon into the early evening hours before diminishing. Blowing dust will also develop along much of the desert lowlands, though a cool front moving through early in the afternoon may end the blowing dust. The upper trough could also bring a few morning showers to the Gila Uplands. NMZ402>417-TXZ418>424-181100- /O.NEW.KEPZ.WI.Y.0011.180318T1800Z-180319T0200Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 330 PM MDT Sat Mar 17 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from noon to 8 PM MDT Sunday. * EVENT...Strong winds of 25 to 35 mph. Gusts of 40 to 50 mph, strongest along east slopes of mountains. * TIMING...Winds will increase in the morning and reach their strongest speeds from early afternoon until around sunset. * IMPACTS...Strong cross winds will make handling of vehicles difficult at times. Blowing dust over desert areas will create poor visibilities, especially along I-10 corridor west of Las Cruces. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
2 follow-up statements
744 WWUS74 KEPZ 180952 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 352 AM MDT Sun Mar 18 2018 ...Winds and blowing dust return to the area on Sunday... .A strong upper trough moving in from the Pacific Northwest will sweep across northern New Mexico today. Winds will increase during the morning and continue through the afternoon into the early evening hours before diminishing. Winds may reach damaging levels in the Sacramento Mountains. Blowing dust will also develop along much of the desert lowlands, though a cool front moving through early in the afternoon may reduce the blowing dust. The upper trough could also bring a few morning showers to the Gila Uplands. NMZ415-416-181800- /O.UPG.KEPZ.WI.Y.0011.180318T1800Z-180319T0200Z/ /O.NEW.KEPZ.HW.W.0002.180318T1800Z-180319T0200Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 352 AM MDT Sun Mar 18 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in El Paso Tx/Santa Teresa has issued a High Wind Warning, which is in effect from noon today to 8 PM MDT this evening. This replaces the Wind Advisory. * WINDS...Strong winds of 40 to 50 mph. Gusts of 60 to 70 mph, strongest along east slopes of mountains. * TIMING...Winds will increase in the morning and reach their strongest speeds from early afternoon until around sunset. * Impacts...Strong cross winds will make handling of vehicles difficult, especially with high profile vehicles. Trees may be blown over leading to property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ402>414-417-TXZ418>424-181800- /O.CON.KEPZ.WI.Y.0011.180318T1800Z-180319T0200Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 352 AM MDT Sun Mar 18 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * EVENT...Strong winds of 25 to 35 mph. Gusts of 40 to 50 mph, strongest along east slopes of mountains. * TIMING...Winds will increase in the morning and reach their strongest speeds from early afternoon until around sunset. * IMPACTS...Strong cross winds will make handling of vehicles difficult at times. Blowing dust over desert areas will create poor visibilities, especially along I-10 corridor west of Las Cruces. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Fausett
545 WWUS74 KEPZ 182009 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 209 PM MDT Sun Mar 18 2018 ...Winds and blowing dust return to the area today... .A strong upper trough moving in from the Pacific Northwest will sweep across northern New Mexico today. Winds will continue to be strong through the afternoon into the early evening hours before diminishing. Winds may reach damaging levels in the Sacramento Mountains. Blowing dust will also develop along much of the desert lowlands, though a cool front moving through this afternoon may reduce the blowing dust. The upper trough could also bring a few morning showers to the Gila Uplands. NMZ415-416-190200- /O.CON.KEPZ.HW.W.0002.000000T0000Z-180319T0200Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 209 PM MDT Sun Mar 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WINDS...Strong winds of 30 to 45 mph. Gusts of 60 to 70 mph, strongest along east slopes of mountains. * TIMING...Winds will continue to increase this afternoon until around sunset. * Impacts...Strong cross winds will make handling of vehicles difficult, especially with high profile vehicles. Trees may be blown over leading to property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ402>414-417-TXZ418>424-190200- /O.CON.KEPZ.WI.Y.0011.000000T0000Z-180319T0200Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 209 PM MDT Sun Mar 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * EVENT...Strong winds of 25 to 35 mph. Gusts of 40 to 50 mph, strongest along east slopes of area mountains. * TIMING...Winds will continue across area until around sunset. * IMPACTS...Strong cross winds will make handling of vehicles difficult at times. Blowing dust over desert areas will create poor visibilities, especially along I-10 corridor west of Las Cruces. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:21 PM MDT, 9 minutes earlier.
Area forecast discussion, Mar 17, 3:21 PM MDT, 9 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 321 PM MDT Sat Mar 17 2018 .SYNOPSIS... Looks like a windy week ahead for the Borderland as several impulses pass through. The first one is an upper trough passing across northern New Mexico Sunday. This will bring strong winds of 25 to 35 mph to the area, along with blowing dust. Monday through Wednesday will be quieter with no significant winds, though temperatures will be cooler. Then Thursday through the weekend, strong winds will develop again as a series of upper troughs move across northern New Mexico and the central Rockies. Winds will be mostly 20 to 30 mph each day, with some blowing dust. Temperatures will warm to well above normal. && .DISCUSSION... What do you know-it's March and it's windy. This week is looking windy for the majority of the time as several upper troughs sweep across the CWA. In the short term, an upper low continues to churn over the Pac Northwest. Ahead of it, a shortwave trough is passing through central New Mexico as we speak, with a plume of moisture associated with it. This plume is mostly higher level moisture as PWs are only around .3 to .4 inches. NAM and HRR both showing some convection developing over northern Mexico and move into west Texas tonight. Kept a low POP in for Hudspeth, but HRRR continues to show showers into El Paso county too. Mid level winds on satellite look pretty stout, though some CU and maybe TCU are forming over northern Mexico. will have to watch this over the next several hours. Sunday...upper trough swings across northern New Mexico. Moderate lee side cyclogenesis develops over SE Colorado, with surface trough down across far eastern New Mexico. Gradient and model lower level winds of 30-35 mph suggest lower rung wind advisory. Will issue NPW shortly for Sunday afternoon and early evening. Could be some dense blowing dust, though relatively early fropa and cold advection may help knock the dust down earlier than usual. Front could produce a few showers over the Gila as it moves through Sunday morning. Monday through Wednesday...no significant weather as we sit in zonal flow under a low amplitude ridge. Temperatures will be on the cooler side, just below normal. Thursday through the weekend...returns to more winds as large Pacific low drags a series of troughs onshore. Increased southwest flow will induce lee side cyclogenesis over SE Colorado again. Expect breezy afternoons each day as surface pressure gradient tightens, though at this time winds look to remain below advisory level. Plenty of time for changes though. Warm advection from southwest flow will push temperatures well above normal, with warmest temperatures of the season likely. && .AVIATION...Valid 18/00Z-19/00Z... VFR conditions will continue thru the TAF period. However some reduction in visibility will be possible after 18Z due to localized BLDU. Expect P6SM FEW-SCT100 SCT-BKN250 with SW winds continuing. Expect winds 12 to 15 knots gusting 20 to 25 knots through 18Z. After 18Z look for increasing SW winds of 25 to 30 knots gusting 35 to 40 knots. && .FIRE WEATHER... An approaching upper disturbance will bring stronger winds to the area tonight and Sunday. However, temperatures will be a few degrees cooler Sunday, resulting in min RH values above critical thresholds through the day tomorrow. Mainly dry conditions will be the rule with this system with the exception of some isolated thunder over far eastern Hudspeth county tonight and a few stray showers over northwestern fire zones early Sunday. Warm conditions will return during the week ahead with a continuation of dry surface conditions. Lowland Min RH values will run between 10 and 15 percent through the week. This combined with increasing winds Thursday into the weekend could result in critical fire weather conditions across the region later in the extended period. && .PRELIMINARY POINT TEMPS/POPS... El Paso 51 65 42 64 / 0 0 0 0 Sierra Blanca 48 66 38 63 / 10 0 0 0 Las Cruces 44 62 35 62 / 0 0 0 0 Alamogordo 45 62 36 60 / 0 0 0 0 Cloudcroft 33 42 24 44 / 0 0 0 0 Truth or Consequences 42 60 34 61 / 0 0 0 0 Silver City 36 50 30 56 / 0 10 0 0 Deming 42 60 32 62 / 0 0 0 0 Lordsburg 39 58 32 60 / 0 10 0 0 West El Paso Metro 50 64 41 63 / 0 0 0 0 Dell City 46 68 37 66 / 0 0 0 0 Fort Hancock 50 69 41 66 / 10 0 0 0 Loma Linda 47 61 38 60 / 0 0 0 0 Fabens 48 67 40 65 / 0 0 0 0 Santa Teresa 47 64 39 63 / 0 0 0 0 White Sands HQ 47 63 38 62 / 0 0 0 0 Jornada Range 43 62 32 62 / 0 0 0 0 Hatch 43 63 32 64 / 0 0 0 0 Columbus 45 63 36 63 / 0 0 0 0 Orogrande 48 64 38 62 / 0 0 0 0 Mayhill 39 52 31 53 / 0 0 0 0 Mescalero 38 51 30 52 / 0 0 0 0 Timberon 38 50 29 50 / 0 0 0 0 Winston 36 52 31 56 / 0 10 0 0 Hillsboro 40 56 33 60 / 0 0 0 0 Spaceport 41 61 32 61 / 0 0 0 0 Lake Roberts 34 49 28 56 / 0 10 0 0 Hurley 36 53 29 58 / 0 10 0 0 Cliff 32 55 24 58 / 0 10 0 0 Mule Creek 33 52 24 58 / 0 20 0 0 Faywood 38 55 31 59 / 0 10 0 0 Animas 39 60 33 63 / 0 10 0 0 Hachita 40 60 32 62 / 0 0 0 0 Antelope Wells 41 63 33 64 / 0 0 0 0 Cloverdale 39 57 35 61 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Wind Advisory from noon to 8 PM MDT Sunday for NMZ402>417. TX...Wind Advisory from noon to 8 PM MDT Sunday for TXZ418>424. && Hefner/Laney
Hazardous weather outlook, Mar 17, 6:22 AM MDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 622 AM MDT Sat Mar 17 2018 NMZ401>417-TXZ418>424-181230- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 622 AM MDT Sat Mar 17 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Southwest winds gusting to 30 mph may cause patches of blowing dust this afternoon in the playa west of Lordsburg. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday...Strong gusty winds with gusts to more than 40 mph will result in areas of blowing dust with visibilities less than a mile in spots. Friday...Windy with areas of blowing dust. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Fausett
Nearby
Wind Advisories in New Mexico, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.